Convergence of pinching deformations and matings of geometrically finite polynomials

Volume 181 / 2004

Peter Haïssinsky, Lei Tan Fundamenta Mathematicae 181 (2004), 143-188 MSC: Primary 37F10; Secondary 37F30 DOI: 10.4064/fm181-2-4

Abstract

We give a thorough study of Cui's control of distortion technique in the analysis of convergence of simple pinching deformations, and extend his result from geometrically finite rational maps to some subset of geometrically infinite maps. We then combine this with mating techniques for pairs of polynomials to establish existence and continuity results for matings of polynomials with parabolic points. Consequently, if two hyperbolic quadratic polynomials tend to their respective root polynomials radially, and do not belong to conjugate limbs of the Mandelbrot set, then their mating exists and deforms continuously to the mating of the two root polynomials.

Authors

  • Peter HaïssinskyLATP//CMI
    Université de Provence
    39, rue Frédéric Joliot-Curie
    13453 Marseille Cedex 13, France
    e-mail
  • Lei TanUnité CNRS-UMR 8088
    Département de Mathématiques
    Université de Cergy-Pontoise
    2, avenue Adolphe Chauvin
    95302 Cergy-Pontoise Cedex, France
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image